Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 55, NWS Melbourne, FL

June 20, 2008Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 20, 2008, 6:17 PM EDT for Volusia County, Florida. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2008, 6:17 PM EDT (22:17 UTC)
Expired
Jun 20, 2008, 6:36 PM EDT
In force
19 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Volusia County, FL

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:23 PM EDTHAIL 0.255 Nw De Land, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 202217
SVRMLB
FLC127-202315-
/O.NEW.KMLB.SV.W.0055.080620T2217Z-080620T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
617 PM EDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VOLUSIA COUNTY IN FLORIDA.

* UNTIL 715 PM EDT

* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DE
  LEON SPRINGS...OR OVER DE LEON SPRINGS...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  DE LAND

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2899 8100 2903 8140 2905 8143 2911 8145
      2922 8139 2927 8120 2927 8115
TIME...MOT...LOC 2217Z 255DEG 6KT 2909 8137

$$

52
1 follow-up statement
000 
WWUS52 KMLB 202236
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
636 PM EDT FRI JUN 20 2008

FLC127-202246-
/O.CAN.KMLB.SV.W.0055.000000T0000Z-080620T2315Z/
VOLUSIA FL-
636 PM EDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR VOLUSIA COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2899 8100 2903 8140 2905 8143 2911 8145
      2922 8139 2927 8120 2927 8115
TIME...MOT...LOC 2236Z 255DEG 6KT 2910 8133

$$

52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:28 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 20, 2:28 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EDT FRI JUN 20 2008

.DISCUSSION...
...STRONG STORMS POSSIBLE WITH LOCALLY HEAVY RAIN FROM THE LAKE
OKEECHOBEE REGION TO THE TREASURE COAST...

...SUMMER BEGINS AT 759 PM EDT...

TONIGHT...SCATTERED STORMS CURRENTLY WEST OF FORECAST AREA WILL
CONTINUE TO PROGRESS EWD IN LIGHT WESTERLY FLOW INTO THE EVENING.
THE EAST COAST BREEZE BOUNDARY IS WELL DEVELOPED AND WILL SERVE AS
A FOCUS FOR ADTL STORMS THE REST OF THE AFTERNOON. THE LIGHT WIND
ENVIRONMENT WILL LEAD TO BOUNDARY INTERACTIONS AND CONTINUATION OF
STORMS MOST NOTABLY IN THE HIGHER MOISTURE ENVIRONMENT OVER THE
SOUTHERN PARTS OF THE FORECAST AREA. MAIN CONCERN WILL BE
DOWNBURST WIND...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN THROUGH
10 PM.

SAT...HIGHER MOISTURE WILL WORK NORTH INTO THE AREA AND PRECIP CHCS
WILL CORRESPONDINGLY INCREASE...ESPECIALLY FOR POINTS NORTH
DURING THE DAY. OVERALL SETUP SHOWS LITTLE CHANGE WITH AXIS OF THE
SUBTROPICAL RIDGE REMAINING WELL SOUTH OF THE REGION. LIGHT SW
FLOW PATTERN WL LEAD TO THE CHANCE OF LOCALLY HEAVY RAIN AND
CONVECTIVE DOWNBURSTS WITH FREQUENT LIGHTING IN THE STRONGER
CELLS.

SUN...BOTH GFS/NAM MODELS SHOW A HEALTHY MID LVL SHORTWAVE TROUGH
AND VORT MAX APPROACHING CENTRAL FL FROM THE GULF ON SUNDAY. DEEP
TROUGH REMAINS ACROSS THE ERN U.S. WITH SW FLOW ALOFT. WILL INCREASE
POPS ACROSS NRN SECTIONS TO 60 PCT AND KEEP 50 PCT ACROSS SRN AREAS
WITH SCT-NMRS SHOWERS/TSTMS EXPECTED AND TRACKING NE ACROSS THE
PENINSULA THROUGH THE DAY.

MON-TUE...MID LVL SW FLOW PROGD AROUND 20 KNOTS MONDAY AND THEN
DECREASING TO 5 KNOTS TUE AS MID LVL RIDGE BUILDS ACROSS S FL. WILL
CONTINUE 40/50 POPS MON AND THEN DECREASE TO AROUND 40 PCT TUE AS
LOW LVL ONSHORE FLOW BEGINS IN EARNEST ACROSS THE SRN FORECAST AREA
AS LOW LVL RIDGE INCHES NWD.

WED-THU...12Z GFS SHOWING NRN EXTENSION OF EASTERLY WAVE BRINING
INCREASED MOISTURE TO S FL FOR MID WEEK. WILL HOLD OFF ON CHANGES TO
EXTENDED FCST AND SEE IF 00Z GFS CONTS TREND. PREV DISC...HIGH
PRESSURE RIDGE AXIS LOOKS TO BUILD SLIGHTLY FURTHER NORTH OF THE CWA
WITH ONSHORE FLOW DEVELOPING TOWARDS THE LATTER HALF OF THE WEEK.
GFS IS DEPICTING LOWER PW VALUES ADVECTING INTO THE REGION DURING
THIS TIME WITH 00Z MEX GUIDANCE LOWERING POPS BY OVER 20 PERCENT
AT SOME LOCATIONS. WILL NOT GO THIS EXTREME BUT WILL ADJUST DOWN
POPS SLIGHTLY TO ONLY INCLUDE LOW CHANCE POPS OVER THE REGION DURING
THIS TIME. TEMPS LOOK TO STAY NEAR SEASONABLE VALUES OVER THE
EXTENDED PERIOD.

&&

.AVIATION...
ISOLD TSRA INTO THE EVENING FM VCNTY MCO-TTS NORTHWARD. SCT TSRA
FM ISM-MLB SOUTH THROUGH 02Z. PREVAILING VFR MOST ROUTES WITH SCT
MVFR NR TSRA OVER THE SOUTHERN ROUTES AND TERMINALS THROUGH 02Z.
THEN BECOMING VFR AREA WIDE AFT 03Z.

&&

.MARINE...
HIGHER WINDS AND SEAS ASCD WITH TSRA NEAR THE COAST MAINLY SOUTH
OF SEBASTIAN INLET THIS EVENING. OTHERWISE SEAS 2 FT OR LESS
WITH SCATTERD STORMS SAT. SCATTERED STORMS WILL BE THE MAIN
FORECAST CONCERN INTO EARLY NEXT WEEK WITH S/SW FLOW BECOMING SE
TWD MID WEEK. SEAS WILL BE RATHER FLAT NEAR THE COAST...NEAR 1 FT
TO 2-3 FT OFFSHORE ACROSS THE NRN LEGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  90  72  89 /  10  40  30  60
MCO  73  91  72  90 /  10  50  30  60
MLB  73  89  73  88 /  20  50  20  50
VRB  72  89  73  89 /  20  60  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...PENDERGRAST
LONG TERM....VOLKMER
Hazardous weather outlook, Jun 20, 5:14 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
514 AM EDT FRI JUN 20 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-202100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
514 AM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
WEATHER CONDITIONS HAVE BECOME LESS FAVORABLE FOR DEVELOPMENT OF
LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA AS THE LOCAL AIR MASS
HAS DRIED OUT SOME...AND A PERSISTENT UPPER LEVEL DISTURBANCE HAS
WEAKENED. AS A RESULT...ONLY ISOLATED STORMS ARE FORECAST NORTH OF
A FORT DRUM TO VERO BEACH LINE...WITH SCATTERED STORMS EXPECTED TO
THE SOUTH. AN ISOLATED STORM WITH BRIEF STRONG WIND GUSTS...FREQUENT
LIGHTNING...AND VERY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY OVER
THE TREASURE COAST AND AROUND LAKE OKEECHOBEE. STORM MOTION WILL
BE TOWARD THE EAST AT 10 TO 15 MPH.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW OF THE STORMS THAT FORM OVER LAND WILL HAVE THE POTENTIAL
TO PUSH ACROSS THE INTRACOASTAL WATERWAY AND INTO THE NEAR SHORE
ATLANTIC WATERS. AGAIN...THE BEST CHANCE FOR THIS TO OCCUR WILL BE
OVER THE TREASURE COAST AND THE ADJACENT ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
COVERAGE OF LIGHTNING STORMS IS EXPECTED TO INCREASE FROM SATURDAY
THROUGH MONDAY...BEFORE GRADUALLY DECREASING ONCE AGAIN BY THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

CRISTALDI

In the hours before

Special weather statement, Jun 20, 2:50 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT FRI JUN 20 2008

FLZ058-059-064-201945-
MARTIN-OKEECHOBEE-ST. LUCIE-
250 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS APPROACHING WESTERN MARTIN COUNTY...SOUTHERN
OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER LAKE OKEECHOBEE...MOVING EAST NORTHEAST AT 11 MPH
TOWARD THE OKEECHOBEE AND MARTIN COUNTY SHORELINES. THESE AND
ADDITIONAL STORMS WILL DEVELOP AND INTENSIFY AS THEY COLLIDE WITH
THE EAST COAST SEA BREEZE. LOCATIONS THAT MAY EXPERIENCE STRONG
STORMS INCLUDE BUT ARE NOT LIMITED TO...PORT MAYACA...TAYLOR CREEK
OKEECHOBEE CITY AND BASINGER.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Jun 20, 3:56 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
356 PM EDT FRI JUN 20 2008

FLZ059-064-202045-
MARTIN-ST. LUCIE-
356 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS AFFECTING WESTERN MARTIN COUNTY...SOUTHERN
ST. LUCIE COUNTY...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 13 MILES SOUTHWEST OF PORT SAINT LUCIE...MOVING NORTH
NORTHEAST AT 11 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE I 95 IN SOUTHERN
SAINT LUCIE COUNTY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Jun 20, 4:42 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT FRI JUN 20 2008

FLZ045-053-202145-
ORANGE-OSCEOLA-
442 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS APPROACHING WESTERN ORANGE AND WESTERN
OSCEOLA COUNTIES...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 12 MILES SOUTHWEST OF INTERCESSION CITY...MOVING
NORTHEAST AT 10 MPH TOWARD CELEBRATION. ADDITIONAL STORMS WILL CROSS
THE KISSIMMEE RIVER INTO OSCEOLA COUNTY THEN INTENSIFY AS THEY
COLLIDE WITH THE EAST COAST SEA BREEZE. OTHER STORMS ARE EXPECTED TO
DEVELOP OVER WESTERN AND CENTRAL ORANGE COUNTY...SOME POSSIBLY
STRONG.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

KELLY
Special weather statement, Jun 20, 5:16 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EDT FRI JUN 20 2008

FLZ045-144-202200-
ORANGE-SOUTHERN LAKE COUNTY-
516 PM EDT FRI JUN 20 2008

...STRONG STORMS OVER SOUTH CENTRAL LAKE COUNTY AND MOVING INTO
WESTERN ORANGE COUNTY...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
CLERMONT...MOVING NORTHEAST AT 12 MPH. THE STORM WILL MOVE OVER
MINNEOLA AND FERNDALE AND INTO WESTERN ORANGE COUNTY NEAR LAKE
APOPKA. PERSONS IN THESE AREAS SHOULD TAKE SHELTER FROM THE STORM.

52
Special weather statement, Jun 20, 5:54 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
554 PM EDT FRI JUN 20 2008

FLZ045-053-202245-
ORANGE-OSCEOLA-
554 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORM AFFECTING NORTHEASTERN OSCEOLA COUNTY...MAY
ENTER RURAL SOUTHEAST ORANGE COUNTY...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER HARMONY...MOVING NORTHEAST AT 10 MPH TOWARD NOVA
ROAD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Jun 20, 6:13 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT FRI JUN 20 2008

FLZ041-141-202300-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
613 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS AFFECTING VOLUSIA COUNTY...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER LAKE WOODRUFF...MOVING NORTHEAST AT 15 MPH.
THE STORM WILL MOVE THROUGH GLENWOOD AND DE LEON SPRINGS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

52

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.